Alert archive / Massachusetts / Coastal Flood Statements in 2023
Coastal Flood Statement 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Jun 6, 2023, 7:39 PM EDT for 6 counties in Massachusetts. It took effect at Jun 7, 2023, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2023, 7:39 PM EDT (23:39 UTC)
- In effect from
- Jun 7, 2023, 12:00 AM EDT
- Expired
- Jun 7, 2023, 3:58 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WHUS41 KBOX 062339
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
739 PM EDT Tue Jun 6 2023
MAZ007-015-016-019-022-024-070900-
/O.NEW.KBOX.CF.S.0004.230607T0400Z-230607T0900Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Nantucket MA-
739 PM EDT Tue Jun 6 2023
...COASTAL FLOOD STATEMENT IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM EDT WEDNESDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (3.3 to 12.5 feet Mean Lower Low Water).
* WHERE...Eastern Essex MA, Suffolk MA, Eastern Norfolk MA,
Eastern Plymouth MA, Barnstable MA and Nantucket MA Counties.
* WHEN...From midnight tonight to 5 AM EDT Wednesday.
* IMPACTS...Minor coastal flooding is expected along the North
Shore from Gloucester to Newburyport. Wave action will likely
cause some washover onto coastal roads around the time of high
tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 11.3/11.8 1.8/ 2.2 0.5/ 1.0 2 Minor
07/03 PM 9.9/10.4 0.4/ 0.9 0.7/ 1.1 2 None
08/03 AM 11.3/11.8 1.8/ 2.2 0.7/ 1.1 1-2 Minor
08/04 PM 9.9/10.4 0.4/ 0.9 0.7/ 1.1 1 None
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 10.3/10.8 0.8/ 1.3 0.6/ 1.1 2 None
07/03 PM 8.9/ 9.4 -0.7/-0.2 0.8/ 1.3 1-2 None
08/03 AM 10.4/10.9 0.9/ 1.4 0.8/ 1.3 1 None
08/04 PM 8.9/ 9.4 -0.7/-0.2 0.7/ 1.1 1 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 11.6/12.1 1.5/ 2.0 0.4/ 0.9 1 None
07/03 PM 10.3/10.8 0.2/ 0.7 0.7/ 1.1 1 None
08/03 AM 11.8/12.3 1.7/ 2.2 0.7/ 1.1 1 None
08/04 PM 10.2/10.7 0.1/ 0.6 0.6/ 1.1 1 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 11.7/12.2 1.8/ 2.2 0.5/ 1.0 1 None
07/03 PM 10.2/10.7 0.2/ 0.8 0.7/ 1.1 1 None
08/03 AM 11.7/12.2 1.8/ 2.2 0.7/ 1.1 1 None
08/04 PM 10.1/10.6 0.2/ 0.7 0.6/ 1.1 1 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 11.1/11.6 1.4/ 1.9 0.4/ 0.9 2 Minor
07/03 PM 9.7/10.2 0.0/ 0.5 0.7/ 1.1 2 None
08/03 AM 11.2/11.7 1.5/ 2.0 0.6/ 1.1 1 Minor
08/04 PM 9.6/10.1 -0.2/ 0.3 0.5/ 1.0 1 None
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/11 PM 3.2/ 3.7 1.3/ 1.8 0.4/ 0.9 1-2 None
07/12 PM 2.7/ 3.2 0.7/ 1.1 0.4/ 0.9 1 None
08/12 AM 3.2/ 3.7 1.2/ 1.7 0.4/ 0.9 1 None
08/12 PM 2.7/ 3.2 0.7/ 1.1 0.4/ 0.9 1 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 AM 6.4/ 6.9 -1.4/-0.9 0.7/ 1.1 2 None
07/04 PM 5.1/ 5.6 -2.7/-2.2 0.8/ 1.3 2 None
08/04 AM 6.4/ 6.9 -1.4/-0.9 0.8/ 1.3 1 None
08/05 PM 5.1/ 5.6 -2.7/-2.2 0.7/ 1.1 1 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 AM 5.4/ 5.9 0.9/ 1.4 0.6/ 1.1 2 None
07/04 PM 4.4/ 4.9 -0.2/ 0.3 0.8/ 1.3 2 None
08/04 AM 5.6/ 6.1 1.1/ 1.6 0.8/ 1.3 1 None
08/05 PM 4.4/ 4.9 -0.2/ 0.3 0.7/ 1.1 1 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 11.9/12.4 1.8/ 2.2 0.6/ 1.1 2 None
07/03 PM 10.4/10.9 0.2/ 0.8 0.8/ 1.3 2 None
08/03 AM 11.9/12.4 1.8/ 2.2 0.8/ 1.3 1 None
08/04 PM 10.4/10.9 0.2/ 0.8 0.7/ 1.1 1 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 12.3/12.8 1.8/ 2.2 0.6/ 1.1 1 None
07/03 PM 10.9/11.4 0.4/ 0.9 0.8/ 1.3 1-2 None
08/03 AM 12.4/12.9 1.9/ 2.3 0.8/ 1.3 1 None
08/04 PM 10.8/11.3 0.2/ 0.8 0.7/ 1.1 1 None
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/02 AM 10.1/10.6 -0.2/ 0.2 0.1/ 0.6 1 None
07/03 PM 8.7/ 9.2 -1.7/-1.2 0.2/ 0.8 1 None
08/03 AM 10.1/10.6 -0.2/ 0.2 0.2/ 0.8 1 None
08/04 PM 8.6/ 9.1 -1.8/-1.3 0.2/ 0.7 1 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/11 PM 4.9/ 5.4 0.5/ 1.0 0.0/ 0.5 1 None
07/11 AM 4.0/ 4.5 -0.5/ 0.0 -0.2/ 0.3 1 None
08/12 AM 4.7/ 5.2 0.2/ 0.8 0.0/ 0.5 1 None
08/12 PM 4.0/ 4.5 -0.3/ 0.2 0.0/ 0.5 1 None
Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/03 AM 4.6/ 5.1 1.0/ 1.5 0.8/ 1.3 2 Minor
07/04 PM 3.6/ 4.1 0.0/ 0.5 0.8/ 1.3 2 None
08/04 AM 4.7/ 5.2 1.1/ 1.6 0.9/ 1.4 1 Minor
08/05 PM 3.7/ 4.2 0.1/ 0.6 0.8/ 1.3 1 None
&&
$$1 follow-up statement
334 WHUS41 KBOX 070758 CFWBOX Coastal Hazard Message National Weather Service Boston/Norton MA 358 AM EDT Wed Jun 7 2023 MAZ007-015-016-019-022-024-070900- /O.CAN.KBOX.CF.S.0004.000000T0000Z-230607T0900Z/ Eastern Essex MA-Suffolk MA-Eastern Norfolk MA- Eastern Plymouth MA-Barnstable MA-Nantucket MA- 358 AM EDT Wed Jun 7 2023 ...COASTAL FLOOD STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jun 6, 2:48 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 2:48 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
248 PM EDT Tue Jun 6 2023
.SYNOPSIS...
Hit-or-miss showers and thunderstorms this afternoon and early
evening. There will also be some near ground level smoke at times
as a result of the ongoing Canadian wildfires. While not as cool
as this past weekend, still expecting near to below normal
temperatures with mostly hit-or-miss showers during the daytime
into early this weekend. No day should be a washout. Brief dry
weather with a warming trend for Sunday, before our weather
turns more unsettled with our next chance for widespread
showers or thunderstorms either Monday or Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Lowered max temperatures slightly this afternoon, as the ongoing
smoke appears to have cut into our insolation. Generally not enough
to prevent all convection this afternoon, but enough to slow down
the onset by a couple of hours. Radar and satellite data showed
convection just getting started, so it is only a matter of time
before scattered showers and thunderstorms impact portions of
southern New England. Little to no shear and instability should mean
convection dissipates shortly after sunset.
Near normal low temperatures expected.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Still no real changes to the overall synoptic pattern, with a mid
level cutoff nearby and a surface low pressure lingering between
northern New England and Maritimes. As such, a continued risk for
diurnal showers during the afternoon and evening. The lift looks
less robust, so coverage should be less. Near to below normal
temperatures continue.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights:
* Increased daytime cloudiness with scattered hit-or-miss
showers Thurs thru Sat, with clouds and showers diminishing
each evening. Temps cooler than normal, but they do warm each
successive day.
* Dry weather for Sunday with temps warming back to near or
slightly above seasonable levels.
* Better opportunity for widespread rains early next week but it
is still unclear which day(s) may have better rain chances.
Details:
Thursday through Saturday:
Models and their ensemble means remain in good agreement on the
overall pattern to close the workweek. A large/broad upper level
low over Nova Scotia/ME vicinity will continue to govern our
weather in this period, making slow eastward progress. With a
cool pocket of air aloft (850 mb temps in the mid single digits
C range) and some moisture around, expect diurnally-driven
increases in cloud cover along with pop-up/hit-or-miss showers
at scattered net coverage. It looks like instability will be too
limited to permit these diurnally driven cloudiness deepening
to the point where thunder would be a possibility. Despite the
showers around to dodge, there also will be several hrs of dry
weather around. Expect cloud cover and showers to decrease each
evening. Though a slow warming trend anticipated through late
week into Sat, expect highs to run cooler than normal given the
cool profiles aloft and "destructive" sunshine (e.g. heating
driving increasing cloud coverage). Highs mainly upper 60s to
mid 70s with lows in the lower to mid 50s.
The more noticeable change compared to prior forecasts is that
the upper low from late-weekend now looks to linger around for
another day, into Saturday. This seems reasonable as the
mid/upper level pattern remains blocky/slow-to-progress.
Conditions should be overall similar to Thurs and Fri, albeit
with slightly warmer temps. Have brought PoPs up into the
isolated to scattered shower range.
Sunday:
Sunday now looks to be a transition day back towards more
seasonable temperatures and dry weather as subsidence is induced
by shortwave ridging aloft, as the pesky upper level low finally
moves east. Likely to be the pick of the weekend with
temperatures warming back to more seasonable levels (mid 70s to
low 80s). Lows mainly in the 50s, and while humidity levels
increase it should still fall on the comfortable side.
Early Next Week:
Models and ensembles continue to show an evolving upper level
low digging into the OH Valley into the PA/western MD vicinity
sometime early next week. Moisture levels increase more
significantly associated with a modest SSWly low-level jet. It
seems more likely that early next week (Mon/possibly Tue) offers
a good chance for wetting rains with perhaps some garden variety
thunder too, as PWAT values rise to 1.2 to 1.5 inches. This is
about one standard deviation above normal for early to mid June.
Have capped PoP for both Mon and Tue at high chance levels for
now as there's a fair degree of solution spread as far as which
day(s) may offer better rain chances. May see a slight decrease
in temps owing to the increased cloud cover, and while not muggy
or oppressive, it may feel a touch more humid than conditions
experienced more recently.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight...High Confidence.
Any scattered showers and thunderstorms will come to an end by
early-mid evening. Otherwise, mainly VFR, but cannot rule out
some marginal MVFR cigs working into northern MA overnight,
along with a few spot showers.
Wednesday...High confidence.
VFR but low prob of brief MVFR in isolated afternoon
-SHRA/-TSRA. Otherwise, dry weather in VFR conditions.
Wednesday Night...High Confidence.
Mainly VFR, with areas MVFR, especially across the higher
terrain.
KBOS Terminal...High Confidence in TAF. Generally VFR, then a
few t-storms will develop this afternoon. Thinking is the bulk
of them will be west of the terminal. We will also have to
watch for areas of near ground level smoke at times, which may
reduce visibility.
KBDL Terminal...High confidence in TAF. Main concern will be for
areas of near ground smoke that could briefly reduce vsbys
today. We also will have to watch for the potential of a few
t-storms developing this afternoon in the vicinity of the
terminal.
Outlook /Thursday through Sunday/...
Thursday through Friday: Mainly VFR, with local MVFR possible.
Scattered SHRA.
Friday Night through Saturday: VFR. Scattered SHRA.
Saturday Night through Sunday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through Wednesday Night...High Confidence.
Low pressure lingers between northern New England and the
Maritimes. This results in a modest NW wind 10-20 kt and
scattered showers/thunderstorms at times, mainly in the
afternoon. Other than during brief shower/thunderstorm, good
vsby expected.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Isolated rain showers.
Thursday Night: Winds less than 25 kt.
Friday: Winds less than 25 kt. Scattered rain showers.
Friday Night through Saturday: Winds less than 25 kt. Isolated
rain showers.
Saturday Night through Sunday: Winds less than 25 kt.
&&
.TIDES/COASTAL FLOODING...
Astro tides remain high late tonight, 11.3 ft MLLW at Boston
and 4.1 ft MLLW at Nantucket. Given less surge and wave action
is expected than previous nights, waters levels and threat of
minor flooding is also expected to be lower. Therefore, held off
on issuing any headlines.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until midnight EDT tonight for CTZ002>004.
MA...Air Quality Alert until midnight EDT tonight for MAZ002>024-
026.
RI...Air Quality Alert until midnight EDT tonight for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Belk/Loconto
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Loconto
AVIATION...Belk/Loconto
MARINE...Belk/Loconto
TIDES/COASTAL FLOODING...StaffHazardous weather outlook, Jun 6, 4:09 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Tue Jun 6 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-072015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 409 PM EDT Tue Jun 6 2023 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-072015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Tue Jun 6 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jun 6, 4:34 PM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
434 PM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Lightning 3 ESE Webster 42.03N 71.83W
06/06/2023 Worcester MA Amateur Radio
House fire on Colonial Rd caused by a
lightning strike.
&&
ALLocal storm report, Jun 6, 4:48 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
448 PM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Hail 3 NW Woodstock 41.98N 72.02W
06/06/2023 E0.88 inch Windham CT Trained Spotter
Reported by Trained Spotter.
&&
ALSpecial weather statement, Jun 6, 5:05 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
505 PM EDT Tue Jun 6 2023
MAZ020>023-062200-
Southern Bristol MA-Southern Plymouth MA-Dukes MA-Barnstable MA-
505 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of Dukes, southwestern
Barnstable, south central Plymouth and southeastern Bristol Counties
through 600 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dartmouth, moving southeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
New Bedford, Dartmouth, Falmouth, Oak Bluffs, Edgartown, Tisbury,
Aquinnah, Fairhaven, Westport, Acushnet, Freetown, Mattapoisett,
Rochester, West Tisbury, Chilmark and Gosnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4142 7086 4142 7091 4153 7097 4142 7092
4141 7094 4151 7099 4150 7103 4163 7114
4177 7092 4142 7045 4140 7045 4154 7063
4145 7055 4135 7050 4135 7069 4130 7078
TIME...MOT...LOC 2104Z 313DEG 37KT 4164 7097
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BWSpecial weather statement, Jun 6, 5:19 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
519 PM EDT Tue Jun 6 2023
MAZ018-019-021-022-062200-
Eastern Plymouth MA-Southern Plymouth MA-Western Plymouth MA-
Barnstable MA-
519 PM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southwestern
Barnstable and southeastern Plymouth Counties through 600 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carver, or 7 miles southwest of Plymouth, moving southeast at 25 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Little to no impact from hail is expected.
Locations impacted include...
Plymouth, Barnstable, Falmouth, Marion, Middleborough, Wareham,
Sandwich, Bourne, Mashpee, Carver and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4161 7039 4159 7045 4160 7047 4155 7048
4154 7060 4160 7065 4166 7062 4167 7064
4167 7062 4168 7064 4175 7063 4171 7066
4174 7071 4168 7072 4183 7086 4190 7075
4183 7054 4176 7047 4171 7029
TIME...MOT...LOC 2119Z 313DEG 22KT 4182 7075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
BWLocal storm report, Jun 6, 5:29 PM EDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
529 PM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Hail Dartmouth 41.57N 71.00W
06/06/2023 M0.88 inch Bristol MA Law Enforcement
relayed by Amateur radio.
&&Local storm report, Jun 6, 5:52 PM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
552 PM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Hail 1 NW Rehoboth 41.84N 71.27W
06/06/2023 E1.00 inch Bristol MA Public
social media photo of hail ranging from dime
to quarter size in Rehoboth. Report time
radar-estimated.
&&
ALThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:26 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 58 min |
| Jun 6, 3:08 PM EDT | Special Weather Statement | BOX | Franklin | 52 min |
| Jun 6, 3:31 PM EDT | Special Weather Statement | BOX | Norfolk | 59 min |
| Jun 6, 3:53 PM EDT | Special Weather Statement | BOX | Middlesex | 52 min |
| Jun 6, 4:20 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 55 min |
| Jun 6, 5:05 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jun 6, 5:05 PM EDT | Special Weather Statement | BOX | Dukes | 55 min |
| Jun 6, 5:19 PM EDT | Special Weather Statement | BOX | Plymouth | 41 min |
| Jun 6, 5:51 PM EDT | Special Marine Warning | BOX | 54 min |
Nearby
Coastal Flood Statements in Massachusetts, 2023Every coastal flood statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.